Alert archive / Colorado / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 156, NWS Pueblo, CO

August 12, 2009Baca County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Aug 12, 2009, 6:53 PM MDT for Baca County, Colorado. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 12, 2009, 6:53 PM MDT (00:53 UTC)
Expired
Aug 12, 2009, 8:00 PM MDT
In force
67 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon

County Baca County, CO

The radar

The Pueblo radar (KPUX), 205 km from the middle of the area, began a volume at 00:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 0.9 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2009-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1126 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2009-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1126 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
2203 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
183 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPUB 130053
SVRPUB
COC009-130200-
/O.NEW.KPUB.SV.W.0156.090813T0053Z-090813T0200Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
653 PM MDT WED AUG 12 2009

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BACA COUNTY IN SOUTHEAST COLORADO...
  THIS INCLUDES SPRINGFIELD...

* UNTIL 800 PM MDT...

* AT 651 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM TWO BUTTES TO 13 MILES
  SOUTHWEST OF SPRINGFIELD...OR ALONG A LINE EXTENDING FROM 17 MILES
  NORTHEAST OF SPRINGFIELD TO 13 MILES SOUTHWEST OF SPRINGFIELD...AND
  WAS MOVING TOWARD THE SOUTHEAST AT 25 MPH.

* LOCATIONS IMPACTED INCLUDE...
  VILAS.
  WALSH.
  CAMPO.
  STONINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

SEVERE WINDS WILL OCCUR WELL AHEAD OF THE RAIN OR LIGHTNING. GO TO
SHELTER IN A STURDY STRUCTURE NOW...AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3699 10203 3699 10293 3729 10296 3764 10250
      3764 10204
TIME...MOT...LOC 0053Z 307DEG 20KT 3754 10235 3725 10275

$$
4 follow-up statements
000 
WWUS55 KPUB 130114
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
714 PM MDT WED AUG 12 2009

COC009-130200-
/O.CON.KPUB.SV.W.0156.000000T0000Z-090813T0200Z/
BACA CO-
714 PM MDT WED AUG 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR SOUTHEASTERN BACA COUNTY...

AT 711 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE CENTERED ALONG A LINE EXTENDING FROM 10 MILES EAST OF TWO BUTTES
TO 9 MILES SOUTHWEST OF VILAS...OR ALONG A LINE EXTENDING FROM 12 
MILES NORTHEAST OF WALSH TO 12 MILES SOUTHEAST OF SPRINGFIELD...AND 
WAS MOVING TOWARD THE SOUTHEAST AT 20 MPH.

LOCATIONS IMPACTED INCLUDE...
  WALSH.
  STONINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

SEVERE WINDS WILL OCCUR WELL AHEAD OF THE RAIN OR LIGHTNING. GO TO
SHELTER IN A STURDY STRUCTURE NOW...AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3699 10203 3700 10283 3727 10288 3742 10252
      3753 10242 3764 10243 3764 10204
TIME...MOT...LOC 0113Z 310DEG 17KT 3753 10221 3724 10251

$$
000 
WWUS55 KPUB 130129
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
729 PM MDT WED AUG 12 2009

COC009-130200-
/O.CON.KPUB.SV.W.0156.000000T0000Z-090813T0200Z/
BACA CO-
729 PM MDT WED AUG 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR EASTERN BACA COUNTY...

AT 726 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE CENTERED ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF WALSH
TO 14 MILES SOUTHWEST OF STONINGTON...OR ALONG A LINE EXTENDING FROM 
13 MILES NORTHEAST OF WALSH TO 21 MILES SOUTHEAST OF 
SPRINGFIELD...AND WAS MOVING TOWARD THE SOUTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  STONINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

SEVERE WINDS WILL OCCUR WELL AHEAD OF THE RAIN OR LIGHTNING. GO TO
SHELTER IN A STURDY STRUCTURE NOW...AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3699 10203 3700 10251 3717 10256 3764 10228
      3764 10204
TIME...MOT...LOC 0128Z 305DEG 24KT 3746 10209 3717 10236

$$
000 
WWUS55 KPUB 130143
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
743 PM MDT WED AUG 12 2009

COC009-130200-
/O.CON.KPUB.SV.W.0156.000000T0000Z-090813T0200Z/
BACA CO-
743 PM MDT WED AUG 12 2009

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM MDT
FOR SOUTHEASTERN BACA COUNTY...

AT 741 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING 
DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE CENTERED 
ALONG A LINE EXTENDING FROM 12 MILES NORTHEAST OF STONINGTON TO 13 
MILES SOUTH OF STONINGTON...OR ALONG A LINE EXTENDING FROM 13 MILES 
NORTHEAST OF WALSH TO 16 MILES EAST OF CAMPO...AND WAS MOVING TOWARD 
THE SOUTHEAST AT 30 MPH.

LOCATIONS IMPACTED WILL BE STONINGTON AND RURAL AREAS OF 
SOUTHEASTERN BACA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE
THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN
INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST
PROTECTION.

SEVERE WINDS WILL OCCUR WELL AHEAD OF THE RAIN OR LIGHTNING. GO TO
SHELTER IN A STURDY STRUCTURE NOW...AND STAY AWAY FROM WINDOWS.

&&

LAT...LON 3714 10241 3750 10213 3750 10204 3699 10203
      3700 10242
TIME...MOT...LOC 0142Z 305DEG 24KT 3740 10199 3712 10226

$$
000 
WWUS55 KPUB 130155
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
755 PM MDT WED AUG 12 2009

COC009-130205-
/O.EXP.KPUB.SV.W.0156.000000T0000Z-090813T0200Z/
BACA CO-
755 PM MDT WED AUG 12 2009

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN BACA COUNTY
EXPIRES AT 800 PM MDT...

LAT...LON 3714 10241 3750 10213 3750 10204 3699 10203
      3700 10242
TIME...MOT...LOC 0155Z 305DEG 24KT 3735 10190 3707 10217

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 2:55 PM MDT, 3 hours 58 minutes earlier.

Area forecast discussion, Aug 12, 2:55 PM MDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
255 PM MDT WED AUG 12 2009

.SHORT TERM...

(TONIGHT AND THURSDAY)

METEOROLOGICAL ISSUES FOR THE SHORT TERM INCLUDE STRENGTH OF
CONVECTION...ESPECIALLY EASTERN SECTIONS AND TEMPERATURES.  CWFA
CURRENTLY EXPERIENCING CLEAR TO PARTLY CLOUDY SKIES...ISOLATED
THUNDERSTORMS AND WARM MID-AFTERNOON TEMPERATURES.

20Z/12TH DATA INDICATES THAT SBCAPES OVER THE FAR EASTERN PLAINS
RUNNING IN THE 1500 TO 3000 J/KG RANGE WHILE LIS ARE IN THE -3C TO
-5C RANGE. IN ADDITION...0 TO 6 KM BULK SHEARS ARE RUNNING AROUND 30
KNOTS WITH 18Z NAM12 SUGGESTING THAT ANOTHER UPPER WAVE WILL BE
MOVING ACROSS REGION THIS AFTERNOON/EVENING. FOR SENSIBLE WEATHER
WILL INCLUDE MENTION OF SEVERE THUNDERSTORMS FOR ZONES 89 AND 93>99
FROM THIS AFTERNOON INTO THE EVENING.

ELSEWHERE...ISOLATED...GENERALLY NON-SEVERE POPS SHOULD SUFFICE
TONIGHT. PRECIPITATION SHOULD CLEAR THE CWFA BY MIDNIGHT...IF NOT
SOONER AS UPPER WAVE PASSES TO THE EAST.  MINIMUM TEMPERATURES
TONIGHT SHOULD HOVER WITHIN A CATEGORY OR SO OF MID-AUGUST
CLIMATOLOGICAL AVERAGES.

ON THURSDAY...UPPER HIGH ATTEMPTS TO MOVE EAST INTO EAST-CENTRAL
NEW MEXICO BY 00Z FRIDAY...WHICH WILL ALLOW INCREASING ATMOSPHERIC
MOISTURE VALUES TO BE NOTED...ESPECIALLY WESTERN SECTIONS.  FOR
NOW WILL PAINT GENERALLY ISOLATED POPS MOST AREAS...ALTHOUGH
LOW GRADE SCATTERED POPS MAY BE NOTED AT TIMES BY THURSDAY
AFTERNOON...ESPECIALLY HIGHER TERRAIN WESTERN SECTIONS.
FINALLY...MAXIMUM TEMPERATURES ON THURSDAY SHOULD BE SIMILAR TO
TODAYS VALUES EASTERN SECTIONS AND A CATEGORY OR TWO COOLER WESTERN
SECTIONS.

.LONG TERM...

(FRI-WED)

...INCREASING MONSOON MOISTURE STILL ON TRACK...

NOT REALLY TOO MUCH CHANGE FROM WHAT I WAS THINKING YESTERDAY. A
TROUGH CURRENTLY OFF THE WEST COAST OF THE UNITED STATES WILL
GRADUALLY MOVE INLAND AND MOVE TO THE NORTH OF THE AREA BY SUNDAY.
THIS TROUGH WILL BRING MONSOON MSTR NWD IN ADVANCE OF
IT...INCREASING OUR CHANCES OF PRECIP...ESPECIALLY FOR THE MTNS.

THE ONLY ONE CHANGE THAT I NOTED IN THE SIMULATIONS IS THE TROUGH IS
FCST TO RELOAD TO THE WEST OF US DURING THE EARLY PART OF THE
WEEK...AND THIS SHOULD KEEP AN ENHANCED CHANCE OF PRECIP OVER THE
REGION....ESPECIALLY THE PLAINS.

ATTM...IT APPEARS THE BEST CHANCE OF MTN PRECIP WILL BE FRI AND SAT.
BY SUNDAY...WITH THE TROUGH AXIS OVER THE AREA...DRIER W FLOW SHOULD
DEVELOP OVER THE MTNS AND THIS SHOULD DRY THE MTN AREAS OUT.

OVER THE PLAINS...EXPECT A BIT BETTER CHANCE OF PRECIP FRIDAY THRU
SUDNAY...ESPECIALLY THE FAR E PLAINS. WITH THE WESTERLY FLOW
INCREASING...THIS MAY (WILL?) LIKELY SET UP A LEE TROUGH OVER THE
PLAINS AND THIS IN TURN MAY CUT BACK CHANCES OF PRECIP ALONG THE
I-25 CORRIDOR REGION FRI/SAT.

BY EARLY SUNDAY...SFC FRONT SHOULD PUSH THROUGH THE PLAINS. WITH
TROUGH AXIS OVERHEAD...DECENT FLOW ALOFT AND COOL TEMPS ALOFT WE
SHOULD SEE A BETTER CHANCE OF STORMS ACROSS THE PLAINS. GIVEN THE
FLOW...SOME OF THE STORMS COULD BE ON THE STRONG SIDE.

WITH THE TROUGH RELOADING TO THE WEST OF THE CWA...THE WSW FLOW
SHOULD DRY OUT THE MTNS THROUGHOUT THE WEEK NEXT WEEK BUT THINGS
OVER THE PLAINS COULD BE ON THE RATHER ACTIVE SIDE GIVEN THE MODEST
W FLOW ALOFT AND CONTINUED RELATIVY MOIST UPSLOPE FLOW.

&&

.AVIATION...

VFR CONDITIONS ANTICIPATED FOR KALS...KCOS AND KPUB TONIGHT.
ISOLATED THUNDERSTORMS WILL BE POSSIBLE NEAR/OVER THE TAF SITES
THROUGH APPROXIMATELY 04Z/13TH...WITH DRY CONDITIONS THEN EXPECTED
FROM 04Z-12Z/13TH.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

77/34
Hazardous weather outlook, Aug 12, 3:25 PM MDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PUEBLO CO
325 PM MDT WED AUG 12 2009

COZ058>089-093>099-132130-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
325 PM MDT WED AUG 12 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL OF SOUTHEAST AND
SOUTH CENTRAL COLORADO THIS AFTERNOON AND EVENING. THE PRIMARY
METEOROLOGICAL THREATS FROM THESE STORMS WILL BE CLOUD TO GROUND
LIGHTNING...WIND GUSTS TO 45 MPH AND SMALL HAIL. IN ADDITION...
ONE OR TWO OF THE THUNDERSTORMS MAY BECOME SEVERE(CAPABLE OF
PRODUCING WIND GUSTS IN EXCESS OF 60 MPH AND HAIL AROUND THE SIZE
OF QUARTERS)...ESPECIALLY ACROSS PORTIONS OF CROWLEY...OTERO...KIOWA
...BENT...PROWERS...BACA AND EASTERN LAS ANIMAS COUNTIES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

ON THURSDAY...ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS MUCH
OF THE AREA. THE MAIN THREATS WITH ANY STORMS WILL BE LIGHTNING
AND WIND GUSTS OF 40 TO 50 MPH. FOR FRIDAY THROUGH TUESDAY...THERE
WILL BE AN INCREASED CHANCE FOR THUNDERSTORMS ACROSS THE ENTIRE
AREA...WITH THE HIGHEST CHANCE FOR STORMS OVER AND NEAR THE
MOUNTAINS. THE MAIN THREATS WITH ANY STORMS THAT DEVELOP WILL BE
LIGHTNING AND WIND GUSTS OF 40 TO 50 MPH. HOWEVER SOME OF THE
STRONGER STORMS MAY ALSO PRODUCE HAIL UP TO THE SIZE OF PENNIES.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE THIS AFTERNOON AND EVENING ACROSS THE FAR SOUTHEASTERN
COLORADO PLAINS.

In the hours before

Special weather statement, Aug 12, 5:32 PM MDT, 1 hour 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
532 PM MDT WED AUG 12 2009

COZ098-130000-
LAMAR VICINITY/PROWERS COUNTY-
532 PM MDT WED AUG 12 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  EASTERN PROWERS COUNTY IN SOUTHEAST COLORADO

AT 531 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES SOUTH OF GRANADA...OR 20 MILES SOUTHEAST
OF LAMAR...WHICH WAS MOVING TOWARD THE EAST AT 5 MPH.

LOCATIONS IMPACTED INCLUDE...
  HOLLY.
  HARTMAN.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 12, 5:41 PM MDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
541 PM MDT WED AUG 12 2009

COZ094-097>099-130030-
EASTERN LAS ANIMAS COUNTY-LAMAR VICINITY/PROWERS COUNTY-LAS ANIMAS
VICINITY/BENT COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
541 PM MDT WED AUG 12 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  NORTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO
  SOUTHERN BENT COUNTY IN SOUTHEAST COLORADO
  EXTREME NORTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO
  SOUTHWESTERN PROWERS COUNTY IN SOUTHEAST COLORADO

AT 538 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES EAST OF HIGBEE...OR 28 MILES SOUTHEAST
OF LA JUNTA...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 30 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF EXTREME
NORTHEASTERN LAS ANIMAS COUNTY...SOUTHWESTERN PROWERS COUNTY...SOUTH
CENTRAL BENT COUNTY AND NORTHWESTERN BACA COUNTY.

WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 12, 5:46 PM MDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
546 PM MDT WED AUG 12 2009

COZ094-099-130015-
EASTERN LAS ANIMAS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
546 PM MDT WED AUG 12 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHWESTERN BACA COUNTY IN SOUTHEAST COLORADO
  SOUTHEASTERN LAS ANIMAS COUNTY IN SOUTHEAST COLORADO

AT 546 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTH OF KIM...OR 44 MILES SOUTHWEST OF
SPRINGFIELD...WHICH WAS MOVING TOWARD THE EAST AT 20 MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTHWESTERN BACA
COUNTY AND SOUTHEASTERN LAS ANIMAS COUNTY...SOUTH OF HIGHWAY 160.

WINDS AROUND 50 MPH AND HEAVY RAIN ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Special weather statement, Aug 12, 5:57 PM MDT, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
557 PM MDT WED AUG 12 2009

COZ098-130030-
LAMAR VICINITY/PROWERS COUNTY-
557 PM MDT WED AUG 12 2009

...THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY FOR...

  SOUTHEASTERN PROWERS COUNTY IN SOUTHEAST COLORADO

AT 556 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS 9 MILES SOUTH OF GRANADA...OR 19
MILES SOUTHEAST OF LAMAR...WHICH WAS MOVING TOWARD THE SOUTHEAST AT 5
MPH.

THE STRONG STORM WILL IMPACT MAINLY RURAL AREAS OF CENTRAL PROWERS
COUNTY...SOUTH OF HIGHWAY 50.

PENNY TO NICKEL SIZE HAIL...WINDS AROUND 50 MPH...AND HEAVY RAIN ARE
EXPECTED WITH THESE STORMS.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.
Local storm report, Aug 12, 6:42 PM MDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
642 PM MDT WED AUG 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     HAIL             5 N SPRINGFIELD         37.48N 102.62W
08/12/2009  M1.00 INCH       BACA               CO   PUBLIC

            FELL FROM 625 PM TO 630 PM

&&

MW
Local storm report, Aug 12, 6:51 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
651 PM MDT WED AUG 12 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0644 PM     HAIL             SPRINGFIELD             37.41N 102.62W
08/12/2009  M0.75 INCH       BACA               CO   TRAINED SPOTTER

0646 PM     HAIL             SPRINGFIELD             37.41N 102.62W
08/12/2009  M0.88 INCH       BACA               CO   TRAINED SPOTTER

0646 PM     HAIL             SPRINGFIELD             37.41N 102.62W
08/12/2009  M0.88 INCH       BACA               CO   TRAINED SPOTTER

&&

MW

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 12, 6:03 PM MDTSevere Thunderstorm WarningPUBBaca, Bent, Prowers57 min
Aug 12, 6:14 PM MDTSevere Thunderstorm WarningPUBBaca, Prowers91 min
Aug 12, 6:43 PM MDTAreal Flood AdvisoryPUBProwers2 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.